Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 26, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Aug 24, 2012, 2:09 PM EDT. It took effect at Aug 24, 2012, 8:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2012, 2:09 PM EDT (18:09 UTC)
- In effect from
- Aug 24, 2012, 8:00 PM EDT
- Expired
- Aug 24, 2012, 11:38 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
284 WHUS72 KMFL 241809 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT FRI AUG 24 2012 AMZ651-671-250600- /O.NEW.KMFL.SC.Y.0026.120825T0000Z-120826T0000Z/ COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 209 PM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. * WINDS AND WAVES: EAST NORTHEASTERLY WINDS WILL INCREASE TO AROUND 20 KNOTS THIS EVENING AND THEN CONTINUE THROUGH THE DAY ON SATURDAY. SEAS WILL BUILD FROM 3 TO 5 FEET THIS EVENING TO 5 TO 7 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
589 WHUS72 KMFL 250338 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1138 PM EDT FRI AUG 24 2012 SMALL CRAFT ADVISORY BEING REPLACE WITH A TROPICAL STORM WARNING. AMZ651-671-250445- /O.CAN.KMFL.SC.Y.0026.000000T0000Z-120826T0000Z/ COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1138 PM EDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS REPLACE THE SMALL CRAFT ADVISORY WITH A TROPICAL STORM WARNING. FOR THE LATEST INFORMATION...PLEASE SEE THE HURRICANE LOCAL STATEMENT FROM THE MIAMI NATIONAL WEATHER SERVICE. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 1:44 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 24, 1:44 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 144 PM EDT FRI AUG 24 2012 .AVIATION...ONGOING CONVECTION MOSTLY NEAR KPBI AND THIS SHOULD MOVE INLAND BY 19Z. ADDITIONAL ACTIVITY TO DEVELOP THROUGH THE AFTERNOON BUT WEST OF THE E CST TERMINALS SO ONLY HAVE VCTS IN FOR KAPF AFT 19Z. NEW SHRA DEVELOPMENT WILL LIKELY OCCUR OVER THE ATLANTIC WATERS THROUGH THE PERIOD IN THE STRONGER EASTERLY WIND FLOW. THIS E FLOW WILL PREVENT A SEA BREEZE FROM DEVELOPING ALONG THE W CST. WIND TO LIKELY BEGIN TO GUST OVER 20 KT ALON THE E CST AFT 14-15Z SATURDAY WITH THE TIGHTENING GRADIENT. KOB && .PREV DISCUSSION... /ISSUED 733 AM EDT FRI AUG 24 2012/ AVIATION...MOISTURE AND INSTABILITY WILL BE ON THE INCREASE THROUGH THE PERIOD IN LIGHT TO MODERATE EAST FLOW. THIS WILL ALLOW FOR SHRA TO MOVE ONSHORE OF THE E CST WITH POSSIBLE THUNDER DURING THE AFTERNOON. THE BEST CHANCES APPEAR TO BE OVER THE SOUTHERN PENINSULA BUT WILL LEAVE VCTS IN THE TAFS FOR NOW AND UPDATE AS NECESSARY. KOB PREV DISCUSSION... /ISSUED 503 AM EDT FRI AUG 24 2012/ .ALL EYES ON TROPICAL STORM ISAAC FOR THE WEEKEND INTO EARLY NEXT WEEK... SHORT TERM... EARLY THIS MORNING...AN UPPER LEVEL LOW WAS LOCATED OVER NORTH FLORIDA WITH A TROUGH EXTENDING SOUTHWEST INTO THE EASTERN GULF OF MEXICO. THE UPPER LEVEL LOW/TROUGH WILL TRANSLATE EAST INTO THE WESTERN ATLANTIC WATERS TODAY. TROPICAL STORM ISAAC WAS LOCATED SOUTH OF THE DOMINICAN REPUBLIC IN THE CENTRAL CARIBBEAN SEA. THE NATIONAL HURRICANE CENTER IS FORECASTING TROPICAL STORM ISAAC TO MOVE TO THE WEST-NORTHWEST TODAY TOWARDS HAITI AND EASTERN CUBA. THIS WILL ALLOW FOR THE PRESSURE GRADIENT TO SLOWLY TIGHTEN OVER THE CWA TODAY AND SOME LOW LEVEL MOISTURE TO WORK INTO THE CWA FROM THE SOUTHERN GULF OF MEXICO. SO WILL INCREASE POPS A LITTLE BIT TODAY TO 30 TO 40 PERCENT OVER THE CWA. THE NATIONAL HURRICANE CENTER CONTINUES TO SHOW TROPICAL STORM ISAAC MOVING ON A WEST/NORTHWEST DIRECTION SATURDAY OVER EASTERN AND CENTRAL CUBA. SUBSIDENCE AHEAD OF ISAAC WILL LEAD TO ANOTHER QUIET NIGHT TONIGHT...BEFORE DEEPER TROPICAL MOISTURE STARTS TO WORK INTO THE AREA ON SATURDAY. THEREFORE...WILL KEEP ONLY A LOW END CHANCE OF RAINFALL OVER THE CWA TONIGHT BEFORE INCREASING TO A CHANCE OF POPS ON SATURDAY AND SATURDAY NIGHT. DURING THIS TIME...THE PRESSURE GRADIENT WILL CONTINUE TO STEADILY INCREASE OVER THE CWA AS ISAAC APPROACHES FROM THE SOUTHEAST. FOR THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK...THE WEATHER OVER SOUTH FLORIDA WILL AGAIN DEPEND ON THE TRACK AND STRENGTH OF TROPICAL STORM ISAAC. AT THIS TIME...THE NATIONAL HURRICANE CENTER MOVES ISAAC NORTHWEST THROUGH THE LOWER FLORIDA KEYS AND INTO THE SOUTHEAST GULF OF MEXICO. BASED ON THIS TRACK...SOUTH FLORIDA INTERESTS CAN EXPECT THE MAIN IMPACTS FROM ISAAC THROUGH THIS PERIOD...SUNDAY THROUGH MONDAY. SO WILL KEEP THE LIKELY POPS IN PLACE FOR THE CWA DURING THIS TIME. SOUTH FLORIDA IS ALSO IN THE CONE OF UNCERTAINLY WITH THE TRACK OF ISAAC. SO ALL RESIDENTS AND VISITORS IN SOUTH FLORIDA NEED TO CONTINUE TO CHECK ON THE LATEST FORECAST TRACK AND STRENGTH OF ISAAC. LONG TERM... TROPICAL STORM ISAAC IS FORECAST BY THE NATIONAL HURRICANE CENTER TO CONTINUE TO MOVE TO THE NORTHWEST TOWARDS THE GULF COAST STATES THROUGH MIDDLE OF NEXT WEEK. THIS WILL PUT SOUTH FLORIDA IN A SOUTHERLY STEERING FLOW FOR EARLY TO MIDDLE OF NEXT WEEK ALONG WITH DEEP TROPICAL MOISTURE IN PLACE. SO WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE CWA FOR THE MIDDLE TO END OF NEXT WEEK. TOWARDS THE END OF NEXT WEEK...HIGH PRESSURE WILL BUILD BACK INTO THE AREA FROM THE WESTERN ATLANTIC WATERS ALLOWING FOR THE STEERING FLOW TO SWING TO A EASTERLY DIRECTION. THIS WILL ALLOW FOR SOUTH FLORIDA TO GET BACK TO MORE OF A SUMMER TIME WEATHER PATTERN BY END OF NEXT WEEK. MARINE... THE WINDS AND SEAS WILL BE BUILDING THIS WEEKEND AND SHOULD PEAK SUNDAY NIGHT AS TROPICAL STORM ISAAC WILL BE AT THE CLOSEST LOCATION IN THE SOUTHEAST GULF OF MEXICO. THE SEAS AND WINDS WILL THEN BE ON A DOWNWARD TREND EARLY NEXT WEEK...AS TROPICAL STORM ISAAC MOVES AWAY FROM THE AREA. AT THIS TIME...A SCEC WILL BE PUT IN PLACE FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR TODAY DUE TO THE INCREASING WINDS. FIRE WEATHER... THE RELATIVE HUMIDITIES THIS WEEKEND INTO EARLY NEXT WEEK WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE...DUE TO THE DEEP TROPICAL MOISTURE WORKING INTO THE AREA. SO THE ONLY PROBLEM WILL BE THE TRANSPORT WINDS OVER THE CWA...DUE TO THE INCREASE IN WIND SPEEDS OVER THE CWA. HYDROLOGY... THE PWAT VALUES OVER SOUTH FLORIDA WILL BE INCREASING TO AROUND 2.8 INCHES BY SUNDAY NIGHT. THIS IS VERY CLOSE TO THE MAXIMUM OF 3 INCHES FOR THIS TIME OF YEAR. THIS WILL LEAD TO VERY HEAVY RAINFALL OVER SOUTH FLORIDA STARTING SUNDAY AFTERNOON INTO MONDAY MORNING. SO WILL ADD HEAVY RAINFALL WORDING TO THE ZONES FOR SUNDAY AFTERNOON INTO MONDAY FOR ALL OF SOUTH FLORIDA. MORE DETAIL ON THE RAINFALL AMOUNTS WILL BE ISSUED UNDER THE HYDRO OUTLOOK. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 24, 6:11 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 611 AM EDT FRI AUG 24 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250215- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 611 AM EDT FRI AUG 24 2012 ...SCATTERED THUNDERSTORMS POSSIBLE INTERIOR TODAY... ...MODERATE RISK OF RIP CURRENTS EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES DUE TO MODERATE EASTERLY WINDS. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY THROUGH THE AFTERNOON AND EVENING PERIODS OVER THE INLAND LOCATIONS. FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS WILL REMAIN POSSIBLE IN THE HEAVIER STORMS THAT DEVELOP. WINDS: WIND GUSTS IN THE 35 TO 50 MPH RANGE WILL BE POSSIBLE IN AND AROUND ANY OF THE STRONGER STORMS THAT DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL STORM ISAAC...CURRENTLY CENTERED SOUTH OF THE DOMINICAN REPUBLIC...IS FORECAST TO CONTINUE ON A GENERAL NORTHWEST TRACK OVER THE WEEKEND IN THE GENERAL DIRECTION OF FLORIDA. THERE IS UNCERTAINTY WITH REGARDS TO THE EXACT TRACK AND INTENSITY OF ISAAC AS IT MAKES ITS FINAL APPROACH AND MOVES INTO THE GENERAL AREA SUNDAY NIGHT. BASED ON THE LATEST FORECAST...ISAAC WILL MAKE ITS CLOSEST POINT OF APPROACH SUNDAY EVENING THROUGH MONDAY MORNING TO EXTREME SOUTH AND SOUTHWEST FLORIDA. IF YOU HAVE NOT DONE SO ALREADY...INTERESTS ARE ENCOURAGED TO BEGIN PREPARING NOW. VISIT WWW.READY.GOV FOR DETAILED PREPAREDNESS PLANS AND INFORMATION. OTHERWISE, THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY MAINLY IN THE AFTERNOON AND EVENING HOURS. AT THIS TIME NO ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN BEING LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 24, 12:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EDT FRI AUG 24 2012
FLZ068-168-241700-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1231 PM EDT FRI AUG 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 100 PM EDT
* AT 1230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PALM BEACH...AND MOVING WEST AT 15 MPH.
* THE STORM WILL AFFECT...
PALM BEACH...
WEST PALM BEACH...
GLEN RIDGE...
PALM SPRINGS...
HAVERHILL...
GOLDEN LAKES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2662 8004 2661 8003 2659 8020 2678 8019
2680 8003 2666 8003 2665 8003 2663 8003
TIME...MOT...LOC 1631Z 081DEG 15KT 2670 8003
KOBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 24, 12:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 24, 1:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 24, 3:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 24, 3:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 24, 4:34 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
| Aug 24, 4:45 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 24, 5:06 PM EDT | Tropical Storm Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 6 hr |
| Aug 24, 5:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 24, 5:31 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 50 hr |
| Aug 24, 5:52 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 24, 6:40 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 24, 7:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.